MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA

BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Model Number M0068507000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Obstruction/Occlusion (2422); Hematuria (2558); Thrombosis/Thrombus (4440); Urinary Incontinence (4572)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of may 1, 2024, was chosen as a best estimate based on the date of mesh revision.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The revising physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion.E2330 - pelvic pain.E1309 - urinary retention.E1310 - urinary tract infection.E2326 - inflammation.The following imdrf impact codes capture the reportable events of: f1903 - vaginal mesh explantation.F2301- placement of an autologous fascia lata pubovaginal sling.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure in which a solyx sis system was implanted.During the same procedure, a robotic laparoscopy, bilateral salpingectomy, extensive lysis of adhesions, right ovarian cystectomy, removal of a left ovarian mass, cystoscopy and anterior colporrhaphy procedure were also performed.Following the implant procedure, it was noted that the patient had complained of frequent urinary tract infection (uti) gross hematuria, passing of multiple bladder stones, and significant pelvic pain.The patient was referred to continuing treatment with another physician.A recent computed tomography (ct) scan of her abdomen and pelvic, which revealed evidence of large bladder stone and urethral stone.The week following the referral, the patient noted an exacerbation of pelvic pain, incomplete bladder emptying, gross hematuria and clot retention.A cystoscopy was performed, showing evidence of large urethral /bladder neck stone, large bladder stone, and multiple, large blood clots.It was noted that the patient could not tolerate an in-office procedure due to severe pain.On (b)(6) 2024, the patient underwent cystoscopy, cystolitholapaxy for the bladder stone, lithotripsy of urethral stone, clot evacuation, transurethral removal of foreign body, and bladder fulguration procedures.During surgery, a cystourethroscopy was performed, revealing that below the urethral stone there was a significant area of erosion secondary to the mesh, with a large segment of mesh exposure.The cystoscope was advanced into the bladder, where multiple blood clots were evacuated.There was evidence of severe inflammation and friable trigone and posterior bladder neck secondary to the bladder stone.A 500-micron laser was used to fragment the bladder stone, all fragments were removed.Lithotripsy was then performed to fragment the urethral stone.This stone was noted to be embedded into the eroded mesh; however, all fragments were able to be removed.The segment of eroded mesh was removed transurethrally.After another survey of the bladder, the trigone and posterior wall were noted to have small areas of bleeding.Electrocautery was used to fulgurate the areas.The bladder was then emptied and the patient taken to recovery.On (b)(6) 2024, the patient underwent complex excision/removal of vaginal mesh mid-urethral sling, urethrolysis, urethroplasty, complex bladder neck reconstruction, cystoscopy, cystolitholapaxy, and transurethral excision of foreign body procedures.During surgery, a cystoscope was advanced, revealing evidence of regrowth of urethral stone at the eroded mesh.A 200-micron laser was used to fragment the urethral stone, and urethral stents were placed for identification.A u-shaped incision was then made down the anterior vaginal wall, revealing a significant inflammatory process and scar tissue from her prior gynecological procedures.The physician then dissected periurethral to the bladder neck where the erosion was noted on cystoscopy.Dissection was noted to be difficult due to the location of the erosion into the bladder neck.The sling left lateral was identified very deep due to the extreme proximal placement of the device.Dissection was performed on the superior and inferior aspects before cutting the sling.The most lateral segment of the right arm was unable to be reached.The right arm was traced back as laterally as possible and carefully removed.The left sling arm was then traced to the lateral aspect while scraping off the tissue and then being transected.It was noted that the identification and removal of the sling was challenging, requiring 3.5 additional hours.Following excision, the wound was irrigated with an antibiotic solution.Another cystoscopy was performed, not identifying any visible mesh.It was reported that 70% of the bladder neck had been compromised from the bladder neck injury and eroded mesh; therefore, the physician proceeded with the urethroplasty and bladder neck reconstruction.Once a watertight closure was ensured, the temporary urethral stents were removed intact.The patient was then closed and transferred to recovery.Upon discharge, the patient was scripted with ditropan, bactrim, ketorolac, and colace.Following the previous intervention, the patient developed significant mixed urinary incontinence with intrinsic sphincter deficiency (isd).After discussing various treatment options, she elected to proceed with placement of an autologous fascia lata pubovaginal sling and cystoscopy.On (b)(6) 2024, the patient underwent excision of eroded mesh, complex placement of fascia lata pubovaginal sling, complex urethrolysis, and cystoscopy procedures.During the cystoscopy, a small area of mesh erosion was identified; however, no obvious fistulous tracts were seen.It was noted that the current erosion involved less than 10% of the previously reconstructed bladder neck.A 365-micron laser fiber was used to excise the small segments of fibers eroding into the urethra.A midline incision was made from the mid-urethral area to the proximal urethral/bladder neck area; however, this was noted to be challenging due to the previous procedures, requiring an additional 45 minutes.Urethrolysis was performed bilaterally, mobilizing the proximal and mid-urethra until the pubic bone was palpable.No residual mesh was seen on the right; however, on the left, a remnant of the excised transobturator sling was encountered and removed.The wound was irrigated with antibiotic solution.Retrograde instillation of antibiotics confirmed a watertight urethra with no evidence of fistula or defect.A 2 x 7 cm cadaveric fascia lata graft was prepared and soaked in antibiotic solution.A three-centimeter pfannenstiel incision was made and dissection carried down to the pubic bone.Prolene sutures were placed at the corners of the graft.Cobb-radge needles were inserted 2 fingerbreadths lateral to midline at the level of the pubic bone, passed through the abdominal wall, and guided to the vaginal incision.Cystoscopy confirmed an intact urethra and bladder, with no trocar injury and bilateral ureteral efflux.Following closure, the patient was transferred to a recovery room.There were no further patient complications.Upon discharge, the patient was advised to resume medications, including the previously prescribed antibiotics.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of may 1, 2024, was chosen as a best estimate based on the date of mesh revision.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6)hospital.Phone: (b)(6).The revising physician is: dr.(b)(6).(b)(6) hospital.Phone: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion.E2330 - pelvic pain.E1309 - urinary retention.E1310 - urinary tract infection.E2326 - inflammation.The following imdrf impact codes capture the reportable events of: f1903 - vaginal mesh explantation.F2301- placement of an autologous fascia lata pubovaginal sling.Block h11: block h6 has been corrected.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure in which a solyx sis system was implanted.During the same procedure, a robotic laparoscopy, bilateral salpingectomy, extensive lysis of adhesions, right ovarian cystectomy, removal of a left ovarian mass, cystoscopy and anterior colporrhaphy procedure were also performed.Following the implant procedure, it was noted that the patient had complained of frequent urinary tract infection (uti) gross hematuria, passing of multiple bladder stones, and significant pelvic pain.The patient was referred to continuing treatment with another physician.A recent computed tomography (ct) scan of her abdomen and pelvic, which revealed evidence of large bladder stone and urethral stone.The week following the referral, the patient noted an exacerbation of pelvic pain, incomplete bladder emptying, gross hematuria and clot retention.A cystoscopy was performed, showing evidence of large urethral /bladder neck stone, large bladder stone, and multiple, large blood clots.It was noted that the patient could not tolerate an in-office procedure due to severe pain.On (b)(6), 2024, the patient underwent cystoscopy, cystolitholapaxy for the bladder stone, lithotripsy of urethral stone, clot evacuation, transurethral removal of foreign body, and bladder fulguration procedures.During surgery, a cystourethroscopy was performed, revealing that below the urethral stone there was a significant area of erosion secondary to the mesh, with a large segment of mesh exposure.The cystoscope was advanced into the bladder, where multiple blood clots were evacuated.There was evidence of severe inflammation and friable trigone and posterior bladder neck secondary to the bladder stone.A 500-micron laser was used to fragment the bladder stone, all fragments were removed.Lithotripsy was then performed to fragment the urethral stone.This stone was noted to be embedded into the eroded mesh; however, all fragments were able to be removed.The segment of eroded mesh was removed transurethrally.After another survey of the bladder, the trigone and posterior wall were noted to have small areas of bleeding.Electrocautery was used to fulgurate the areas.The bladder was then emptied and the patient taken to recovery.On (b)(6), 2024, the patient underwent complex excision/removal of vaginal mesh mid-urethral sling, urethrolysis, urethroplasty, complex bladder neck reconstruction, cystoscopy, cystolitholapaxy, and transurethral excision of foreign body procedures.During surgery, a cystoscope was advanced, revealing evidence of regrowth of urethral stone at the eroded mesh.A 200-micron laser was used to fragment the urethral stone, and urethral stents were placed for identification.A u-shaped incision was then made down the anterior vaginal wall, revealing a significant inflammatory process and scar tissue from her prior gynecological procedures.The physician then dissected periurethrally to the bladder neck where the erosion was noted on cystoscopy.Dissection was noted to be difficult due to the location of the erosion into the bladder neck.The sling left lateral was identified very deep due to the extreme proximal placement of the device.Dissection was performed on the superior and inferior aspects before cutting the sling.The most lateral segment of the right arm was unable to be reached.The right arm was traced back as laterally as possible and carefully removed.The left sling arm was then traced to the lateral aspect while scraping off the tissue and then being transected.It was noted that the identification and removal of the sling was challenging, requiring 3.5 additional hours.Following excision, the wound was irrigated with an antibiotic solution.Another cystoscopy was performed, not identifying any visible mesh.It was reported that 70% of the bladder neck had been compromised from the bladder neck injury and eroded mesh; therefore, the physician proceeded with the urethroplasty and bladder neck reconstruction.Once a watertight closure was ensured, the temporary urethral stents were removed intact.The patient was then closed and transferred to recovery.Upon discharge, the patient was scripted with ditropan, bactrim, ketorolac, and colace.Following the previous intervention, the patient developed significant mixed urinary incontinence with intrinsic sphincter deficiency (isd).After discussing various treatment options, she elected to proceed with placement of an autologous fascia lata pubovaginal sling and cystoscopy.On (b)(6), 2024, the patient underwent excision of eroded mesh, complex placement of fascia lata pubovaginal sling, complex urethrolysis, and cystoscopy procedures.During the cystoscopy, a small area of mesh erosion was identified; however, no obvious fistulous tracts were seen.It was noted that the current erosion involved less than 10% of the previously reconstructed bladder neck.A 365-micron laser fiber was used to excise the small segments of fibers eroding into the urethra.A midline incision was made from the mid-urethral area to the proximal urethral/bladder neck area; however, this was noted to be challenging due to the previous procedures, requiring an additional 45 minutes.Urethrolysis was performed bilaterally, mobilizing the proximal and mid-urethra until the pubic bone was palpable.No residual mesh was seen on the right; however, on the left, a remnant of the excised transobturator sling was encountered and removed.The wound was irrigated with antibiotic solution.Retrograde instillation of antibiotics confirmed a watertight urethra with no evidence of fistula or defect.A 2 x 7 cm cadaveric fascia lata graft was prepared and soaked in antibiotic solution.A three-centimeter pfannenstiel incision was made and dissection carried down to the pubic bone.Prolene sutures were placed at the corners of the graft.Cobb-radge needles were inserted 2 fingerbreadths lateral to midline at the level of the pubic bone, passed through the abdominal wall, and guided to the vaginal incision.Cystoscopy confirmed an intact urethra and bladder, with no trocar injury and bilateral ureteral efflux.Following closure, the patient was transferred to a recovery room.There were no further patient complications.Upon discharge, the patient was advised to resume medications, including the previously prescribed antibiotics.

Brand Name
SOLYX SIS SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21997747
Report Number2124215-2025-29248
Device Sequence Number9484875
Product Code PAH
UDI-Device Identifier08714729774044
UDI-Public(01)08714729774044(17)220519(10)23818756
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberM0068507000
Device Catalogue NumberM0068507000
Device Lot Number0023818756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/25/2025
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale